Alert archive / Pennsylvania / Flash Flood Warnings in 2009

Flash Flood Warning 2, NWS Binghamton, NY

June 9, 2009Luzerne County, Wyoming County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jun 9, 2009, 9:04 PM EDT for Luzerne County, Wyoming County, Pennsylvania. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2009, 9:04 PM EDT (01:04 UTC)
Expired
Jun 9, 2009, 10:24 PM EDT
In force
80 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Luzerne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 91 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2009-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2009-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 100104
FFWBGM
PAC079-131-100400-
/O.NEW.KBGM.FF.W.0002.090610T0104Z-090610T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
904 PM EDT TUE JUN 9 2009

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...
  SOUTHWESTERN WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL MIDNIGHT EDT

* AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. DOPPLER RADAR 
  RAINFALL ESTIMATES ARE INDICATING OVER 3 INCHES OF RAIN HAS FALLEN 
  IN THE LAST TWO HOURS. FLOODING OF SMALL STREAMS IN THESE RURAL PARTS
  OF LUZERNE AND WYOMING COUNTIES IS IMMINENT. ROAD WASHOUTS ARE 
  POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KASSON
  BROOK.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4141 7603 4129 7615 4136 7629 4148 7616

$$
2 follow-up statements
000 
WGUS71 KBGM 100143
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
943 PM EDT TUE JUN 9 2009

PAC079-131-100400-
/O.CON.KBGM.FF.W.0002.000000T0000Z-090610T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUZERNE PA-WYOMING PA-
943 PM EDT TUE JUN 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
SOUTHWESTERN WYOMING AND NORTHWESTERN LUZERNE COUNTIES...

AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN IN WESTERN LUZERNE 
COUTNY. THIS THUNDERSTORM HAD MOVED OUT OF THE FLOOD WARNING 
AREA...BUT THE COPIOUS AMOUNT OF RAINFALL IT LEFT BEHIND WAS LIKELY 
STILL RUNNING DOWN THE HILLSIDES...SMALL STREAMS AND CREEKS. RURAL 
COUNTY ROADS MAY BE FLOODING OR BECOME WASHED OUT FROM THE RUNOFF.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KASSON
  BROOK...NORTH MOUNTAIN...AND ALONG BOWMAN BROOK.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4141 7603 4129 7615 4136 7629 4148 7616

$$
000 
WGUS71 KBGM 100224
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1024 PM EDT TUE JUN 9 2009

PAC079-131-100228-
/O.CAN.KBGM.FF.W.0002.000000T0000Z-090610T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUZERNE PA-WYOMING PA-
1024 PM EDT TUE JUN 9 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
WYOMING AND NORTHWESTERN LUZERNE COUNTIES...

* EMERGENCY MANAGEMENT OFFICIALS FROM LUZERNE COUNTY HAVE VISITED 
THE WARNED AREA AND REPORTED NO SIGNIFICANT SIGNS OF FLOODING FROM 
THE HEAVY RAINFALL. HOWEVER...THE STORMS DID LEAVE BEHIND ENOUGH 
RAIN TO SWELL AREA STREAMS AND CREEKS TO THREE QUARTERS BANK 
FULL...AND ALSO CREATE SEVERAL AREAS OF PONDING WATER IN THE NORMAL 
LOW LYING AREAS.

RESIDENTS AND PEOPLE TRAVELING THROUGH SOUTHWEST WYOMING AND 
NORTHWEST LUZERNE COUNTIES ARE ADVISED TO BE PREPARED TO ENCOUNTER 
AREAS OF STANDING WATER. NEVER DRIVE THROUGH WATER COVERING A 
ROADWAY...AS YOU CAN NEVER TELL HOW DEEP IT IS...OR IF THE ROAD IS 
WASHED OUT UNDERNEATH...ESPECIALLY AT NIGHT.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4141 7603 4129 7615 4136 7629 4148 7616

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 8:14 PM EDT, 50 minutes earlier.

Area forecast discussion, Jun 9, 8:14 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
814 PM EDT TUE JUN 9 2009

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT AND REMAIN
THROUGH WEDNESDAY, BRINGING DRY AND PLEASANT WEATHER. MORE SHOWERS
AND POSSIBLY THUNDERSTORMS ARE EXPECTED LATE WEDNESDAY NIGHT
THROUGH THURSDAY EVENING, AS ANOTHER LOW PRESSURES SYSTEM MOVES
THROUGH THE AREA. HIGH PRESSURE OVER THE UPPER GREAT LAKES WILL
BRING IMPROVING CONDITIONS FOR FRIDAY.

&&

.NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/...
HAVE ALLOWED SEVERE THUNDERSTORM WATCH TO EXPIRE THIS EVENING, AS
MUCH DRIER AIR HAS ADVECTED INTO THE MAJORITY OF THE FORECAST
AREA. STILL SOME LINGERING CONVECTION OVER EXTREME SOUTHEASTERN
COUNTIES, BUT THESE SHOULD DIE OUT AFTER SUNSET.

WILL BE CUTTING BACK ON THE CLOUD COVER OVERNIGHT AS CURRENT
SATELLITE LOOP SHOWS NO TREND FOR THE STRATOCU OVER CANADA TO
ADVANCE TOWARD NY/PA. THE LACK OF CLOUD COVER SHOULD PRODUCE
ADDITIONAL FOG FORMATION EARLY WEDNESDAY MORNING.

&&

.SHORT TERM /7 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...SFC HIGH PRES WILL PROVIDE A PLEASANT DAY WITH SKIES
BECOMING MOSTLY SUNNY AFTER LOW LEVEL MOISTURE MIXES OUT BY MID
MORNING.

WEDNESDAY NIGHT/THURSDAY...SFC LOW PRES WILL TRACK FROM THE OHIO
VALLEY NORTHEAST ACROSS CWA ON THURSDAY. BOTH GFS/NAM IN MUCH
BETTER AGREEMENT WITH THIS FEATURE THAN YESTERDAY. PRECIP SHOULD
HOLD OFF THROUGH EARLY EVENING THEN BECOME LIKELY AFTER MIDNIGHT.
ON THURSDAY, MODELS SOUNDINGS DO SHOW SOME INSTABILITY WITH GFS
MORE UNSTABLE THAN NAM. WILL CONTINUE TO MENTION CHC OF TRW WITH
LIKELY POPS FOR SHOWERS.

THURSDAY NIGHT...SYSTEM GRADUALLY PULLS OUT BUT PRECIP MAY LINGER
ESP OVER WYOMING VALLEY/POCONOS AS ANOTHER WEAK SFC WAVE DEVELOPS
OVER EASTERN PA.

FRIDAY...NAM/GFS SHOW SFC HIGH PRES OVER THE UPPER GREAT WITH A
NICE DAY IN STORE. ECMWF HOLDS ONTO THE SFC WAVE OVER ERN PA
LONGER AND DEEPER THAN NAM/GFS. LEANED TOWARD THE NAM/GFS SOLUTIONS
AND ONLY INCLUDED LOW CHC POPS FOR WYOMING VLY/POCONOS AND DRY
ELSEWHERE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
VERY FEW CHANGES TO THE EXTENDED FORECAST. A BROAD TROUGH OF LOW
PRESSURE WILL BE OVER THE EASTERN UNITED STATES THROUGH NEXT WEEK.
THIS WILL BRING A SMALL POSSIBILITY OF SOME SHOWERS OVER THE
WEEKEND FOR THE CWA.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
MAIN CONCERN FIRST 24 HOURS IS THE POTENTIAL FOR DENSE FOG
FORMATION EARLY WEDNESDAY MORNING. REPRESENTATIVE CROSS OVER TEMPS
ARE LIKELY IN THE UPPER 50S DUE TO THE DRY AIR ADVECTION BEHIND
THE COLD FRONT. THERE ARE MANY AREAS WHICH RECEIVED MEASURABLE
RAINFALL, ESPECIALLY ALONG AND EAST OF INTERSTATE 81. THE WET
GROUND AND LIGHT WINDS WILL INCREASE FOG POTENTIAL.

WILL BRING IN MVFR VIS REDUCTIONS IN LIGHT FOG AROUND 6Z-8Z, AND
FORECAST IFR FOG FOR MOST LOCATIONS 8Z-12Z.

FOG SHOULD DISSIPATE BETWEEN 12Z AND 14Z, WITH A MOSTLY SUNNY DAY
THEREAFTER.

OUTLOOK...
WED NGT THRU THU...MVFR/IFR IN RAIN.
FRI THRU SAT...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...RRM
NEAR TERM...DJP
SHORT TERM...RRM
LONG TERM...SLI
AVIATION...DJP
Hazardous weather outlook, Jun 9, 8:14 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
814 PM EDT TUE JUN 9 2009

NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-110015-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
814 PM EDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-015>018-022>025-036-037-044-110015-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
814 PM EDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 9, 6:25 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
625 PM EDT TUE JUN 9 2009

PAZ043-044-047-092315-
LACKAWANNA PA-LUZERNE PA-WYOMING PA-
625 PM EDT TUE JUN 9 2009

...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LUZERNE...
SOUTH CENTRAL WYOMING AND SOUTHERN LACKAWANNA COUNTIES...

* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WEST PITTSTON TO HARVEYS LAKE...AND MOVING SOUTHEAST AT 15
  MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  OLD FORGE AT 630 PM EDT...
  AVOCA AT 635 PM EDT...
  MOOSIC AND WEST PITTSTON AT 640 PM EDT...
  WEST WYOMING AND PITTSTON AT 645 PM EDT...
  WYOMING AT 655 PM EDT...
  SWOYERSVILLE AND LUZERNE AT 700 PM EDT...
  EDWARDSVILLE AT 705 PM EDT...
  PLAINS AT 710 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Local storm report, Jun 9, 6:37 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
637 PM EDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HAIL             4 SE CLINTON            43.01N 75.32W
06/09/2009  E0.75 INCH       ONEIDA             NY   PUBLIC

0250 PM     HAIL             RICHFIELD SPRINGS       42.85N 74.99W
06/09/2009  E1.75 INCH       OTSEGO             NY   PUBLIC

0253 PM     HAIL             RICHFIELD SPRINGS       42.85N 74.99W
06/09/2009  E1.25 INCH       OTSEGO             NY   PUBLIC

0320 PM     HAIL             MT VISION               42.57N 75.05W
06/09/2009  E0.75 INCH       OTSEGO             NY   PUBLIC

0320 PM     HAIL             3 ENE COCHECTON         41.72N 75.00W
06/09/2009  E1.00 INCH       SULLIVAN           NY   PUBLIC

0330 PM     HAIL             MILANVILLE              41.67N 75.07W
06/09/2009  E0.75 INCH       WAYNE              PA   PUBLIC

0339 PM     HAIL             MILFORD                 42.59N 74.95W
06/09/2009  E0.75 INCH       OTSEGO             NY   TRAINED SPOTTER

0348 PM     HAIL             BETHEL                  41.68N 74.88W
06/09/2009  E0.88 INCH       SULLIVAN           NY   PUBLIC

0358 PM     HAIL             7 E FRANKLIN            42.34N 75.03W
06/09/2009  E1.00 INCH       DELAWARE           NY   PUBLIC

            HAIL OCCURRED IN TREADWELL

0400 PM     HAIL             COCHECTON               41.70N 75.05W
06/09/2009  E1.75 INCH       SULLIVAN           NY   PUBLIC

0423 PM     HAIL             DELHI                   42.28N 74.91W
06/09/2009  E1.00 INCH       DELAWARE           NY   PUBLIC

0425 PM     HAIL             COOPERSTOWN             42.70N 74.93W
06/09/2009  E1.25 INCH       OTSEGO             NY   PUBLIC

0430 PM     HAIL             DELHI                   42.28N 74.91W
06/09/2009  E1.25 INCH       DELAWARE           NY   PUBLIC

0430 PM     HAIL             DELHI                   42.28N 74.91W
06/09/2009  E0.88 INCH       DELAWARE           NY   CO-OP OBSERVER

0430 PM     HAIL             7 SW DELHI              42.21N 75.01W
06/09/2009  E0.88 INCH       DELAWARE           NY   PUBLIC

            HAIL OCCURRED IN DELANCEY

0430 PM     HAIL             7 E FRANKLIN            42.34N 75.03W
06/09/2009  E0.75 INCH       DELAWARE           NY   PUBLIC

            HAIL OCCURRED IN TREADWELL

0440 PM     HAIL             DELHI                   42.28N 74.91W
06/09/2009  E2.50 INCH       DELAWARE           NY   TRAINED SPOTTER

            NEAR SUNY DELHI

0440 PM     HAIL             DELHI                   42.28N 74.91W
06/09/2009  E0.75 INCH       DELAWARE           NY   TRAINED SPOTTER

0450 PM     HAIL             DELHI                   42.28N 74.91W
06/09/2009  E1.00 INCH       DELAWARE           NY   PUBLIC

0510 PM     HAIL             8 SSW DELHI             42.17N 74.97W
06/09/2009  E0.50 INCH       DELAWARE           NY   TRAINED SPOTTER

            NEAR DELANCEY

0515 PM     HAIL             LAKEWOOD                41.85N 75.37W
06/09/2009  E0.50 INCH       WAYNE              PA   PUBLIC

0520 PM     HAIL             MARGARETVILLE           42.14N 74.65W
06/09/2009  E0.50 INCH       DELAWARE           NY   PUBLIC

0520 PM     HAIL             4 SW DELHI              42.24N 74.97W
06/09/2009  E1.75 INCH       DELAWARE           NY   PUBLIC

            NEAR FRASER

0553 PM     HAIL             DELHI                   42.28N 74.91W
06/09/2009  E0.88 INCH       DELAWARE           NY   PUBLIC

&&

JML/BL
Special weather statement, Jun 9, 7:31 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
731 PM EDT TUE JUN 9 2009

PAZ047-100015-
LUZERNE PA-
731 PM EDT TUE JUN 9 2009

...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LUZERNE COUNTY...

* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR LARKSVILLE...AND MOVING
  SOUTHEAST AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PLAINS AT 740 PM EDT...
  WILKES-BARRE AND NANTICOKE AT 750 PM EDT...
  WILKES-BARRE TOWNSHIP AT 755 PM EDT...
  MOUNTAIN TOP AT 815 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Special weather statement, Jun 9, 8:14 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
814 PM EDT TUE JUN 9 2009

PAZ043-047-100100-
LUZERNE PA-WYOMING PA-
814 PM EDT TUE JUN 9 2009

...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LUZERNE AND
SOUTHWESTERN WYOMING COUNTIES...

* AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST
  OF HARVEYS LAKE TO BEAR CREEK...AND MOVING SOUTHEAST AT 5 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  BEAR CREEK AND LAUREL RUN AT 900 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Local storm report, Jun 9, 8:25 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
825 PM EDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HAIL             4 SE CLINTON            43.01N 75.32W
06/09/2009  E0.75 INCH       ONEIDA             NY   PUBLIC

0250 PM     HAIL             RICHFIELD SPRINGS       42.85N 74.99W
06/09/2009  E1.75 INCH       OTSEGO             NY   PUBLIC

0253 PM     HAIL             RICHFIELD SPRINGS       42.85N 74.99W
06/09/2009  E1.25 INCH       OTSEGO             NY   PUBLIC

0320 PM     HAIL             MT VISION               42.57N 75.05W
06/09/2009  E0.75 INCH       OTSEGO             NY   PUBLIC

0320 PM     HAIL             3 ENE COCHECTON         41.72N 75.00W
06/09/2009  E1.00 INCH       SULLIVAN           NY   PUBLIC

0330 PM     HAIL             MILANVILLE              41.67N 75.07W
06/09/2009  E0.75 INCH       WAYNE              PA   PUBLIC

0339 PM     HAIL             MILFORD                 42.59N 74.95W
06/09/2009  E0.75 INCH       OTSEGO             NY   TRAINED SPOTTER

0348 PM     HAIL             BETHEL                  41.68N 74.88W
06/09/2009  E0.88 INCH       SULLIVAN           NY   PUBLIC

0358 PM     HAIL             7 E FRANKLIN            42.34N 75.03W
06/09/2009  E1.00 INCH       DELAWARE           NY   PUBLIC

            HAIL OCCURRED IN TREADWELL

0400 PM     HAIL             COCHECTON               41.70N 75.05W
06/09/2009  E1.75 INCH       SULLIVAN           NY   PUBLIC

0415 PM     TSTM WND DMG     MEREDITH                42.35N 74.95W
06/09/2009                   DELAWARE           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0423 PM     HAIL             DELHI                   42.28N 74.91W
06/09/2009  E1.00 INCH       DELAWARE           NY   PUBLIC

0425 PM     HAIL             COOPERSTOWN             42.70N 74.93W
06/09/2009  E1.25 INCH       OTSEGO             NY   PUBLIC

0430 PM     HAIL             7 E FRANKLIN            42.34N 75.03W
06/09/2009  E0.75 INCH       DELAWARE           NY   PUBLIC

            HAIL OCCURRED IN TREADWELL

0430 PM     HAIL             7 SW DELHI              42.21N 75.01W
06/09/2009  E0.88 INCH       DELAWARE           NY   PUBLIC

            HAIL OCCURRED IN DELANCEY

0430 PM     HAIL             DELHI                   42.28N 74.91W
06/09/2009  E1.25 INCH       DELAWARE           NY   PUBLIC

0430 PM     HAIL             DELHI                   42.28N 74.91W
06/09/2009  E0.88 INCH       DELAWARE           NY   CO-OP OBSERVER

0440 PM     HAIL             DELHI                   42.28N 74.91W
06/09/2009  E2.50 INCH       DELAWARE           NY   TRAINED SPOTTER

            NEAR SUNY DELHI

0440 PM     HAIL             DELHI                   42.28N 74.91W
06/09/2009  E0.75 INCH       DELAWARE           NY   TRAINED SPOTTER

0450 PM     HAIL             DELHI                   42.28N 74.91W
06/09/2009  E1.00 INCH       DELAWARE           NY   PUBLIC

0450 PM     TSTM WND DMG     3 S DELHI               42.24N 74.91W
06/09/2009                   DELAWARE           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0510 PM     HAIL             8 SSW DELHI             42.17N 74.97W
06/09/2009  E0.50 INCH       DELAWARE           NY   TRAINED SPOTTER

            NEAR DELANCEY

0515 PM     HAIL             LAKEWOOD                41.85N 75.37W
06/09/2009  E0.50 INCH       WAYNE              PA   PUBLIC

0520 PM     HAIL             4 SW DELHI              42.24N 74.97W
06/09/2009  E1.75 INCH       DELAWARE           NY   PUBLIC

            NEAR FRASER

0520 PM     HAIL             MARGARETVILLE           42.14N 74.65W
06/09/2009  E0.50 INCH       DELAWARE           NY   PUBLIC

0553 PM     HAIL             DELHI                   42.28N 74.91W
06/09/2009  E0.88 INCH       DELAWARE           NY   PUBLIC

0715 PM     HAIL             LAKE ARIEL              41.45N 75.38W
06/09/2009  E0.25 INCH       WAYNE              PA   PUBLIC

&&

JAB
Special weather statement, Jun 9, 8:34 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
834 PM EDT TUE JUN 9 2009

PAZ043-047-100115-
LUZERNE PA-WYOMING PA-
834 PM EDT TUE JUN 9 2009

...STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LUZERNE AND
SOUTHWESTERN WYOMING COUNTIES...

* AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED 7 MILES NORTH OF SWEET VALLEY
  THIS STORM WAS NEARLY STATIONARY.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SWEET VALLEY AND PIKES CREEK AT 915 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:41 PM EDTAreal Flood AdvisoryBGMLuzerne, Wyoming2 hr
Jun 9, 10:09 PM EDTAreal Flood AdvisoryBGMLuzerne111 min

Nearby

Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.